SMITH & NEPHEW, INC. TWINFIX ULTRA TI 5.5 W/3 UB; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
72202897 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/21/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).
Event or Problem Description
It was reported that during an unspecified surgery, the screw holder of the twinfix ultra broke.No surgical delay was reported; however, it is unknown how the procedure was completed.No further complications were reported.
Additional Manufacturer Narrative
H3, h6: the reported device was received incomplete for evaluation; only a portion of it was provided.Additionally, an unused device was also received.A visual inspection of these devices revealed one that is not in its original packaging.The outer box is opened but the interior poly bag is sealed and contains an unused insertion device with anchor and sutures in place.There is a portion of the distal end of the insertion shaft of one device taped to the outer box.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event.No containment or corrective actions are recommended at this time.